Fear of Taking Anymore Medication

Discussion in 'Support' started by Going insane, Feb 11, 2016.

tinnitus forum
    1. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      Because I think my tinnitus was caused by antibiotics, I'm so afraid to take any kind of medication for fear It will get worse. Any suggestions or experience with this?
       
    2. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I've taken 3 antibiotics and 2 steroids since getting T and none of them helped. I still have Eustachian tube problems as well. Make your doctor do better tests on you besides just looking in your ears. Get an MRI if you can afford it.
       
    3. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      Depends upon the antibiotic? Some are notorious in being ototoxic. Why are you taking antibiotics anyway? How do you know it's what caused your tinnitus?
       
    4. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      I had sinus lavage surgery and new sinus drain holes punched. Was given antibiotics to fight off any infection. I can't remember the name but it ended in myacin. Not sure about the spelling.
       
    5. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      I did some reacearch and found some antibiotics can cause tinnitus.
       
    6. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      I started 2 days before I finished my antibiotics.
       
    7. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      I have a general paranoia about drugs because of early and toxic experiences with doctors and pharma, so in general, I try to just not take drugs unless I'm absolutely convinced it's necessary.
      some but not all mycin-suffix drugs have been implicated in hearing loss, but, the vast majority of people who take these drugs do not have any problems.

      Given that you had major surgery to your sinuses, I would be at least as suspicious about nerve inflammation/damage from the surgery itself, as I would be about the drug. But, past a point, it doesn't really matter; you are in the situation you're in, you will find a way through it, and even if you were 100% sure of the cause it wouldn't help you change it now.
       
    8. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Some medication can cause tinnitus but generally antibiotic short courses are ok and its the intravenous ones that cause the most problem.
      Anti inflammatory medication can cause tinnitus too....lots of love glynis
       
    9. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      I am on dexamethasone an inflammatory until next Wednesday. But I wasn't taking it when it started. I'm not 100% sure what caused it I can only try to best guess based on research and look at possible causes.
       
    10. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Because I think my tinnitus was caused by antibiotics, I'm so afraid to take any kind of medication for fear It will get worse.

      While ototoxicity is a real thing, the vast majority of medications are not ototoxic. Refusing to take ANY medication could be denying yourself what you need to ward off a serious medical problem. We all should be careful about taking drugs but sometimes, they are necessary.

      And remember when you see these huge Internet lists of ototoxic medications: they usually include any drug where anyone, at any time, has reported tinnitus as a side effect. It's never verified as to if the med truly was the cause of the tinnitus. And when you look at the number of reports versus the number of people who take the drug, most tinnitus claims fall into the half of one percent category.

      Proceed with caution with medication? Of course. Worry yourself sick (pun intended) about taking any kind of medication? That could lead to anxiety that will make your tinnitus far worse than most medications ever could.
       
    11. Going insane

      Going insane Member

      Location:
      Pennsylvania, USA
      Tinnitus Since:
      2/2016
      Cause of Tinnitus:
      Medical ( I think )
      @LadyDi I freak out easily, especially when something bad happens and I don't know why. The people on here have been very helpful, kind and encouraging. Something I greatly appreciate. But then I read all the triggers everyone else has that makes their tinnitus worse I get a little paranoid.
       
    12. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Hey, @Going insane, I hear you. I hope I didn't sound insensitive. You are new to tinnitus, so it's understandable that your nervous system is on high alert. Mine was, too, in the beginning. I was worried even minor noises were too loud, I stopped doing things that I loved and thought abut leaving work. I also was afraid to take Xanax, an anti-anxiety med, even thought I was suffering horribly from panic attacks.

      I finally got over it, in part, by checking in with my feelings when I became very afraid. I would ask myself: can this really hurt me? Those Internet lists can scare the bejeezes out of you, as can a lot of other stuff on the Internet!

      Eventually, it does get better. Promise. Hang in there. We are here for you. Seriously, though, and it sounds like you know what I am saying: few things can make you as ill as extreme anxiety can. It was the most miserable experience of my life.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.